Understanding Of Heart Failure Self-Management Essay Paper
One day later, M.G. has shown only slight improvement, and digoxin (Lanoxin) 125 mcg PO daily is added to her orders. 9. What is the action of the digoxin? Digoxin: a. causes systemic vasodilation. b. promotes the excretion of sodium and water in the renal tubules. c. increases cardiac contractility and cardiac output. d. blocks sympathetic nervous system stimulation to the heart. 10. Which findings from M.G.’s assessment would indicate an increased possibility of digoxin toxicity? Explain your answer. a. Serum potassium level of b. Serum sodium level of c. Apical heart rate of 64 beats/minute d. Digoxin level 11. When preparing to give the digoxin, you notice that it is available in milligrams (mg) not micrograms (meg). Convert to . 12. After the teaching session, which statement by M.G. indicates a need for further education? a. “I will weigh myself daily and tell the doctor at my next visit if I am gaining weight:’ b. “I will not add salt when I am cooking:” c. “I will try to take a short walk around the block with my husband three times a week:” d. “I will use a pill calendar box to remind me to take my medicine:” Understanding Of Heart Failure Self-Management Essay Paper
This solution was written by a subject matter expert. It’s designed to help students like you learn core concepts.
The action of digoxin is to increase cardiac contractility and cardiac output (c).
A serum potassium level of 2.2 mEq/L (a) would indicate an increased possibility of digoxin toxicity because low potassium levels increase the risk of toxicity. Other findings that could indicate digoxin toxicity include nausea, vomiting, diarrhea, visual disturbances (e.g. yellow-green halos around objects), confusion, and cardiac dysrhythmias.
To convert 125mcg to mg, you need to divide by 1000: 125mcg/1000 = 0.125mg.
The statement that indicates a need for further education is “I will not add salt when I am cooking” (b). While limiting sodium intake is generally recommended for heart failure patients, sudden and severe restriction can lead to hyponatremia, which can exacerbate heart failure symptoms. It is important for patients to discuss their dietary needs and restrictions with their healthcare provider or a registered dietitian. The other statements are all appropriate and indicate a good understanding of heart failure self-management Understanding Of Heart Failure Self-Management Essay Paper